MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. 6 INCH HEP LOCK EXT SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. 6 INCH HEP LOCK EXT SET; INTRAVASCULAR ADMINISTRATION SET
Model Number 20035E
Medical Device Problem Codes Complete Blockage (1094); Restricted Flow rate (1248)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the 6 inch hep lock ext set wouldn't flush due to flow issues/blockage.This complaint was created to capture the 2nd of 2 related incidents.The following information was provided by the initial reporter: "when the saline flush is attached to the extension tubing, you are unable to push/flush the line.In some cases if you let it sit for a while, greater than 5 minutes, then it will begin to work.Not sure if it is related to the pressure that is put on blue accordion part of the extension.".
 
Additional Manufacturer Narrative
H.6.Investigation: samples were received and investigated.It was reported that there are issues with the iv extension sets not flushing.The sets were examined for defects and abnormalities.No defects or abnormalities were observed.The sets were connected to a 10 ml syringe and attempted to be flushed with at least 10 ml of a methylene blue/water mixture.Two of the sets were able to be flushed, therefore, the failure was unable to be replicated in these samples.One set was unable to be flushed.After multiple attempts to flush this set, the set was eventually able to be flushed.The customer complaint can be verified.A device history record review for model 20035e lot number 20056944 was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.A root cause was unable to be determined.A trend for this occlusion issue has been identified for this product line.Capa#1998036 has been initiated, and a team has been assembled in order to investigate the issue.A complaint history check was performed and this is the 2nd related complaint reported with the defect/condition of flow issues - fluid blockage with lot #20056944 regarding item #20035e.
 
Event or Problem Description

Brand Name
6 INCH HEP LOCK EXT SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
MDR Report Key11457089
Report Number9616066-2021-50419
Device Sequence Number3705649
Product Code FPA
UDI-Device Identifier37613203012004
UDI-Public37613203012004
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K960280
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/26/2023
Device Model Number20035E
Device Catalogue Number20035E
Device Lot Number20056944
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2021
Initial Date Received by Manufacturer 02/10/2021
Supplement Date Received by Manufacturer04/02/2021
Initial Report FDA Received Date03/10/2021
Supplement Report FDA Received Date04/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1